Hail, Adams
- When
- September 26, 2:45 PM CST
- Where
- Adams County, 3 mi N of Golden
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.167, -91.017
Storm spotters reported hail up to 2 inches in diameter in Camp Point and 1 1/2 inch hail near Golden.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storm spotters reported hail up to 2 inches in diameter in Camp Point and 1 1/2 inch hail near Golden.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 26, 1:00 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT FRI SEP 26 2003 .DISCUSSION... COLD FRONT MAKING PROGRESS SOUTH...NOW ENTERING NORTHERN MO. MOD RISK OF SVR WX THIS AFTERNOON AND THIS EVENING ACROSS ALL CWFA. EXPECTING CONVECTION TO FIRE AHEAD OF COLD FRONT AND MOVE SOUTHEAST ACROSS ENTIRE CWFA. THREAT OF LARGE HAIL AND TORNADOES AT ONSET...SWITCHING TO A SEVERE WIND EVENT. POST FRONTAL PRECIPITATION IN THE FORM OF SHOWERS OVERNIGHT BEFORE SKIES PARTIALLY CLEAR TOMORROW MORNING. HAVE KEPT 30 POPS IN NORTHEAST ZONES TOMORROW GIVEN COLD POCKET OF AIR ALOFT (-20 C AT 500MB) DIVING SOUTHWARD FROM NORTHERN PLAINS. THE EXTENDED FORECAST FEATURES BELOW NORMAL TEMPERATURES AND DRY CONDITIONS UNTIL LATE IN THE WORK WEEK. MODELS AGREE ON THE UPPER AIR PATTERN REMAINING AMPLIFIED THROUGH THE EXTENDED...WHICH IS HIGHLIGHTED BY AN UPPER LOW OVER ONTARIO EMBEDDED IN A DEEPENING TROUGH OVER THE CENTER OF THE CONUS AND A STRENGTHENING RIDGE OVER THE ROCKIES. THE RESULT WILL BE A NORTHWEST FLOW ALOFT WITH SHORTWAVES AND ACCOMPANING SURFACE COLD FRONTS DIVING SOUTH FROM THE CANADIAN PRARIES REINFORCING THE COOL FALL CONDITIONS. TEMPERATURES WILL BE 5 TO 10 DEGREES BELOW NORMAL WITH HIGHS IN THE 60S AND LOWS IN THE 30S AND 40S. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. CVKING
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1210 PM CDT FRI SEP 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS ALL OF CENTRAL AND EASTERN MISSOURI...AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. SOME CITIES IN THE MODERATE RISK AREA INCLUDE ST LOUIS...COLUMBIA...JEFFERSON CITY... FARMINGTON...QUINCY...HANNIBAL...LITCHFIELD...SPARTA AND SALEM ILLINOIS. SOUTHERLY WINDS ARE TRANSPORTING MOIST AND WARM AIR INTO THE REGION THI AFTERNOON...WHILE A STRONG UPPER LEVEL DISTURBANCE IS DROPPING SOUTHEAST FROM THE NORTHERN PLAINS. THESE FEATURES WILL COMBINE TO PRODUCE THE INSTABILITY AND WIND PATTERNS FAVORABLE FOR SEVERE THUNDERSTORMS ACROSS THE MISSISSIPPI VALLEY. THE STORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON OVER NORTHERN MISSOURI...THEN RACE EAST INTO EASTERN MISSOURI AND SOUTHERN ILLINOIS BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) TRUETT/CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT FRI SEP 26 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM LORAINE IL 1.75 INCH HAIL
09/26/03 ADAMS FROM SPOTTER
0325 PM LIMA IL 1.75 INCH HAIL
09/26/03 ADAMS PUBLIC REPORT.The Lincoln radar (KILX), 143 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374426, 5374427.